Alabama, 2011Damaging Wind in Alabama, June 5, 2011
June 5, 2011 · NWS MOB · 1 event in 1 county or zone
A thunderstorm produced high winds that caused damage in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced high winds that caused damage in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 5, 1:48 PM CST, 47 minutes earlier.
Area forecast discussion, Jun 5, 1:48 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CDT SUN JUN 5 2011
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)A LITTLE MORE SUMMERY
LOOKING ON THE RADAR SCOPE THIS AFTERNOON WITH ISOLATED
THUNDERSTORMS AND OUTFLOWS AROUND. EXPECT THESE TO DIMINISH LATE
THIS AFTERNOON AND END DURING THE EVENING. WILL KEEP LOW POPS IN FOR
THE EVENING. A WEAK LOW PRESSURE AREA MOVED WEST ALONG THE NORTHERN
GULF COAST THIS MORNING AND HELPED TO SHOVE THE SEA BREEZE INLAND
AND THIS WAS ENOUGH TO OVERCOME THE RELATIVELY WARMER AIR ALOFT AND
FIRE UP A FEW STORMS. FOR THE NEXT TWO DAYS THE UPPER HIGH SHIFTS TO
THE NORTHEAST AND ALLOWS SOME ADDITIONAL MOISTURE TO MOVE ROTATE
NORTH AROUND THE BACKSIDE OF THE HIGH. SEA BREEZE SHOULD BE ENOUGH
TO INITIATE SOME AFTERNOON CONVECTION. TEMPERATURES WILL STILL BE
FORECAST A LITTLE ABOVE GUIDANCE AND STILL ABOVE NORMAL BUT MOSTLY
IN THE MID AND UPPER 90S...EXCEPT UPPER 80S ON THE BEACHES. /11
.LONG TERM...(THURSDAY THROUGH SUNDAY)NO CHANGES MADE...
PREVIOUS DISCUSSION...THE OMEGA BLOCKING PATTERN FINALLY BREAKS DOWN
LATE IN THE WEEK WITH EXCELLENT AGREEMENT ON THIS TRANSITION AMONG
THE GFS...ECMWF AND GEM ADDING TO CONFIDENCE. THE SURFACE HIGH OVER
THE EXTREME SOUTHEAST STATES EXPANDS WESTWARD ACROSS THE GULF COAST
STATES FOR WEDNESDAY THROUGH FRIDAY...THEN SHIFTS SOUTHWARD INTO THE
NORTHERN GULF ON SATURDAY. WILL SEE A LIGHT SOUTHERLY FLOW
PREVAILING ACROSS THE REGION DURING THE DAY AND A LIGHT NORTHERLY
DRAINAGE FLOW AT NIGHT. MODEL SOUNDINGS SHOW A CONTINUED BUT MODEST
IMPROVEMENT IN MOISTURE OVER AREA BELOW 700 MB AND WILL STAY WITH
SLIGHT CHANCE POPS FOR NOW FOR MAINLY AFTERNOON INITIATED SEA BREEZE
CONVECTION. DAYTIME TEMPERATURES CONTINUE TO RUN AT LEAST A FEW
DEGREES ABOVE NORMAL IN MOST AREAS. MORNING GUIDANCE DOES NOW SHOW A
500 MILLIBAR LOW DRIFTING NORTH THROUGH THE CENTRAL GULF LATER IN
THE WEEK. MAY SEE SOME HIGHER POPS THE END OF THE WEEK IF THE UPPER
LOW DOES MATERIALIZE AND MOVES TO THE WEST OF THE FORECAST AREA. /11
&&
.AVIATION [18Z TAF ISSUANCE]....CU TO DVLP WITH BASES 3-5 KFT THIS
AFTN WITH CB=> TSRA PSBL/VCTY FROM MOB-PNS 19-23Z. BRIEF STG
CONVECTIVE WIND GUSTS LIKELY IN/NEAR TSRA. TSRA LOOKS TO MOVE WWD AT
AROUND 15 KTS OR SO. SE/S WINDS 09-14KT THRU 00Z THEN SOUTHWEST AT 5
TO 10 KNOTS EARLY THIS EVE BECOMING MOSTLY CALM OVERNIGHT. /10
&&
.MARINE...SEE LITTLE CHG IN THE FCST. A WEAK PRES PATTERN
PERSISTS...RESULTING IN A GENERAL LGT WIND FLOW OVR THE COASTAL
WATERS. WINDS/SEAS LOCALLY HIGHER IN AND NEAR ANY STORMS. OTHER
THAN THAT...SEAS DO NOT LOOK TO GO HIGHER THAN 3 FEET THRU FRI.
ONSHORE FLOW XPCTD TO BETTER ESTABLISHED EACH AFTN NEAR SHORE AND
OVR BAYS/INLAND WATERWAYS ASSOCIATED WITH THE SEABREEZE. /10
&&
.FIRE WEATHER...CANCELLED THE RED FLAG WARNING FOR INLAND FLORIDA
THIS AFTERNOON WITH THE SEA BREEZE COMING IN. CANCELLED THE FIRE
WEATHER WATCH SAME AREA MONDAY FOR SAME REASON. SOME THUNDERSTORMS
OVER THE FORECAST AREA THIS AFTERNOON...MAINLY SOUTHERN HALF WILL
PROVIDE SOME RELIEF TO THE DRY FUELS AND WILL BE MORE AGAIN TOMORROW
BUT NOT EVERYONE WILL GET A WETTING RAIN. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 96 73 95 / 20 30 05 20
PENSACOLA 76 97 78 94 / 20 30 10 20
DESTIN 77 92 78 89 / 20 30 10 20
EVERGREEN 70 99 70 98 / 10 20 05 20
WAYNESBORO 72 98 71 97 / 10 20 10 20
CAMDEN 72 99 70 98 / 10 10 10 20
CRESTVIEW 71 100 71 98 / 20 20 05 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 5, 4:45 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SUN JUN 5 2011
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT SUN JUN 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES ARE FORECAST TO RANGE BETWEEN 103 AND 105 DEGREES FROM
LATE MORNING THROUGH LATE AFTERNOON.
A FEW ISOLATED THUNDERSTORMS...SOME STRONG...WILL BE POSSIBLE
LATE THIS AFTERNOON AND THIS EVENING MOSTLY OVER THE COASTAL
COUNTIES OF ALABAMA AND NORTHWEST FLORIDA MOVING WEST INTO PARTS OF
SOUTHEAST MISSISSIPPI. GUSTY WINDS UP TO 45 MPH AND SMALL TO MEDIUM
SIZE HAIL MAY ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS.
THE WET MICROBURST RISK IS MODERATE FOR TODAY AND EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAT INDICES ARE FORECAST TO RANGE FROM 101 TO 105 EACH AFTERNOON
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER INFORMATION
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 12:31 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
131 PM CDT SUN JUN 5 2011
ALZ064-051930-
LOWER BALDWIN AL-
131 PM CDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 230 PM CDT...
AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROBERTSDALE...OR 8 MILES NORTHEAST OF
SILVERHILL...AND MOVING WEST AT 10 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
ROBERTSDALE...SUMMERDALE AROUND 205 PM CDT...
LOXLEY...SILVERHILL AROUND 220 PM CDT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 38 AND 59.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Special weather statement, Jun 5, 1:53 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SUN JUN 5 2011
ALZ061-063-052015-
UPPER MOBILE AL-LOWER MOBILE AL-
253 PM CDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 315 PM CDT...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TILLMANS CORNER...OR 6
MILES WEST OF SNOW AND TANNER WI...AND MOVING NORTH AT 10 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
BIG CREEK LAKE DAM AROUND 305 PM CDT...
TANNER WILLIAMS...BIG CREEK LAKE...WILMER...WARLEY AROUND 315 PM
CDT...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Local storm report, Jun 5, 2:20 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL DEES 30.56N 88.34W
06/05/2011 E0.75 INCH MOBILE AL NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTED SMALL MARBLE TO PENNY SIZED
HAIL NEAR DEES.
&&
KCSpecial weather statement, Jun 5, 2:22 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT SUN JUN 5 2011
ALZ063-052045-
LOWER MOBILE AL-
322 PM CDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 345 PM CDT...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAND BAY...OR 8 MILES SOUTHWEST OF HUTCHENS
ELEMENTARY SCHOOL. THIS STORM WAS NEARLY STATIONARY.
THE STRONG THUNDERSTORM WILL BE NEAR...
CLOVERDALE AROUND 345 PM CDT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 8.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
A RETIRED WEATHER SERVICE EMPLOYEE REPORTED SMALL HAIL UP TO PENNEY
SIZE IN THIS STORM.
&&
Thunderstorm Wind, Monroe
- When
- June 5, 2:35 PM CST to 2:37 PM CST
- Where
- Monroe County, 2 mi S of Uriah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.271, -87.500
Winds estimated at 70 mph damaged about a dozen homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 5 to 30, 2011$1.8 million · 1 event
- Hail and Damaging Winds in Texas, June 5, 20113 injured · $97,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$203,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 20111 injured · $90,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Alabama, June 5, 20111 injured · $68,000 · 1 in hail · 14 events
- Hail in Iowa, June 5, 2011$120,000 · 3 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 5, 2011$70,000 · 75 kt wind · 18 events
- Lightning Strike in Illinois, June 5, 2011$100,000 · 1 event
- Hail and Damaging Winds in Indiana, June 5, 2011$55,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 5, 2011$31,000 · 1 in hail · 15 events
- Hail and Damaging Winds in South Carolina, June 5, 20111 injured · 1.75 in hail · 28 events
- Damaging Winds in Kentucky, June 5, 2011$42,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326761.